MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.Not available for return.
 
Event or Problem Description
As part of the (b)(6) study being conducted by cook, inc., the following event was noted: 37 days fenestrated endovascular aneurysm repair, additional stent placement was performed to treat a type ic distal endoleak at the right renal stent.Treatment included extending the right renal stent with an additional stent.
 
Additional Manufacturer Narrative
Analysis: a review of the complaint details was conducted to determine the cause of the type ic endoleak.Based on the details, the stent that was placed within the fenestration ring of the zenith p-branch graft and the right renal artery and after 37 days of the initial implantation of the icast covered stent the endoleak was noticed.The details mention that the end of the stent was flared at the ostium of the endograft.It is unknown based on the details exactly where the endoleak was generated from.Being that the stent was placed through a fenestration ring of an endograft it is presumably at the location.The junction between the endograft and the fenestration ring of the endograft as it enters the right renal artery.Based on the details provided it would appear that an adequate seal was not achieved between the icast covered stent and the endograft fenestration ring during the flaring process.The endoleak was not caused by the icast covered stent but rather an inadequate seal between the endograft and the covered stent.The flaring of the stent is dependent of the technique chosen by the physician.A full review of the catheter lot history records was performed.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ¿ ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr).¿ ability to deploy the stent at nominal pressure (8atm).¿ ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ¿ ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.¿ balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) ¿ stent retention testing.Stent must have retention = 5.5n for 6fr introducer sheath/guide.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: ¿ balloon hole skive dimensional verification.¿ stent securement testing.¿ proximal balloon weld tensile testing as detailed above.¿ distal tip tensile testing.¿ catheter leak check this lot of catheters passed all quality and performance criteria without any non-conformances related to the complaint.Atrium medical only releases production lots that have passed the aforementioned performance and quality requirements.Conclusion: based on the review of the complaint details and the device history records review atrium medical cannot conclude that there was an issue with the product in question.The seal between the icast covered stent and the endograft fenestration ring during the flaring process is dependent of the technique chosen by the physician.
 
Event or Problem Description
N/a.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8900026
Report Number3011175548-2019-00867
Device Sequence Number18892750
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateMA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model Number85453
Device Catalogue Number85453
Device Lot Number431777
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PBRANCH-36-22-AA UNIBODY-24-81
Outcome Attributed to Adverse Event Required Intervention;